MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-07
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure during a kidney operation, the customer was placing the specimen in the specimen bag.Then the operator discovers a small metal ring/rubber ring loose in the abdomen and wonders what this was.The customer checked the robotic instruments and concluded that the small ring comes from the synchroseal.The metal ring was taken out and the synchroseal was saved for a complaint to intuitive.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no abnormalities were noted.After approximately two hours of use during a nephrectomy involving a large kidney and substantial surrounding tissue, the surgeon reported the breakage issue, believing it stemmed from an internal problem with the instrument itself.Although the instrument collided with other instruments during the procedure, no issues with its functionality were observed, and no fragments fell inside the patient.The instrument was not removed before the breakage as only the specimen placement remained.No post-operative imaging was performed to check for fragments, and the procedure was completed robotically without need for conversion.The patient has not returned with any post-surgical complications related to retained fragments.The instrument and fragment are scheduled to be collected for evaluation, and photographic and video documentation are available for review.
 
Additional Manufacturer Narrative
The synchroseal instrument has not been received for failure analysis evaluation.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24879429
Report Number2955842-2026-21288
Device Sequence Number21063215
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(17)271031(10)K10251016
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480440-07
Device Catalogue Number480440
Device Lot NumberK10251016
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-01-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown
Patient Weight120 KG